MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOBRONCHIAL TUBE; TTUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATIO

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX ENDOBRONCHIAL TUBE; TTUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATIO
Model Number 198-35L---802
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Month and year have been provided, day in unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that during the pre-use check, the customer noticed air was unable to be put in the blue cuff.No patient injury reported.No additional information is available for this complaint.
 
Additional Manufacturer Narrative
H3.Device evaluated by manufacturer and h6.Evaluation codes: updated.Two (2) photos were provided and reviewed as part of the device analysis.Photo one showed an endobronchial tube next to its original packaging, the whole device was visible; no damage or dysfunctional conditions was observed.Photo two showed a close-up of the union between the bronchial inflation line and endobronchial tube where itwas observed to be occluded.One product was returned and visually inspected at a distance of 12 to 16 inches under normal conditions of illumination.The join between the bronchial inflation line and endobronchial tube was observed to be occluded.No other damage or other dysfunctional conditions that could cause the reported failure were observed.The product was tested for cuff functionality by connecting the bronchial inflation pilot balloon to air and the cuff was attempted to be inflated.The bronchial inflation pilot balloon inflated as intended, but the cuff did not inflate fully confirming the complaint.A root cause was occlusion due to excessive solvent caused by failure to properly follow manufacturing procedure.A device history record (dhr) review showed no discrepancies or nonconformance's during the manufacturing of the reported lot number.Awareness notification was made to production personnel to explain the importance of adhering to, and following, procedure.

Brand Name
PORTEX ENDOBRONCHIAL TUBE
Common Device Name
TTUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATIO
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16695325
Report Number3012307300-2023-03722
Device Sequence Number12180040
Product Code CBI
UDI-Device Identifier15019315058615
UDI-Public15019315058615
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2025
Device Model Number198-35L---802
Device Catalogue Number198-35L
Device Lot Number4287228
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown